Hail, Pitt
- When
- July 9, 3:40 PM EST
- Where
- Pitt County, 0.89 mi SE of Helens Xrds
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.440, -77.340
Public reported quarter size hail southeast of Ayden.
Scattered thunderstorms developed during the afternoon hours of July 9th across eastern North Carolina. These storms developed south of a stationary front where it was very unstable.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MHX wrote it up.
Scattered thunderstorms developed during the afternoon hours of July 9th across eastern North Carolina. These storms developed south of a stationary front where it was very unstable. A couple of the storms became severe producing strong winds and large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before the first event at Jul 9, 2:40 PM EST, 1 hour earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
340 PM EDT MON JUL 9 2012
.SYNOPSIS...
A WEAK FRONTAL BOUNDARY WILL LINGER NEAR EASTERN NORTH CAROLINA
THROUGH THE WEEK. SEVERAL DISTURBANCES WILL MOVE ALONG THE FRONT
OVER THE NEXT FEW DAYS. THE FRONT WILL DISSIPATE THIS WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 330 PM MON...SVR TSTM WATCH 483 HAS BEEN ISSUED FOR EASTERN NC
THROUGH 02Z TONIGHT. LATEST SFC ANALYSIS SHOWS FRONTAL BOUNDARY
STILL NEAR THE VA/NC BORDER WITH A SFC TROUGH OVER THE
REGION...THOUGH WINDS NORTH OF HWY 264 BEGINNING TO SHIFT MORE NLY.
12Z MODELS NOT IN GREAT AGREEMENT WITH EVOLUTION OF THE FRONT...BUT
AT THIS TIME THINK FRONT WILL SINK INTO EASTERN NC LATE TODAY AND
TONIGHT...LIKELY REMAINING NORTH OF THE HWY 264. SHOWERS AND TSTMS
BEGINNING TO DEVELOP THIS AFTERNOON. SPC CONTINUES TO HAVE AREA
OUTLOOKED FOR SLIGHT RISK TODAY. ISOLATED STRONG TO SVR TSTMS WILL
BE POSSIBLE. INGREDIENTS IN PLACE FOR SOME LOCALLY HEAVY RAIN AND
GUSTY WINDS...WITH FRONTAL BOUNDARY ACTING AS AN ADDITIONAL FORCING
MECHANISM. A VERY MOIST UNSTABLE AIRMASS IS IN PLACE WITH PWAT
VALUES AROUND 2.2 INCHES. 1000-700 MB THETA-E RIDGE ORIENTED WSW-ENE
ACROSS THE FORECAST AREA THROUGH TONIGHT. STORM MOTIONS FORECASTED
TO BE 10KT OR LESS...SO THEREFORE ANY STORMS THAT FORM WILL BE
RATHER SLOW-MOVING WITH LOCALLY HEAVY RAIN. WITH FZL HEIGHTS OVER
15KFT...WET BULB ZERO HEIGHTS AROUND 14.5 KFT AND 500MB TEMPS
-5C...THINK IT WILL BE FAIRLY TOUGH TO SEE LARGE HAIL...TOUGH CANNOT
RULE IT OUT AT THIS TIME. OVERALL THINK SVR THREAT WILL DIMINISH
WITH LOSS OF HEATING TONIGHT...THOUGH STILL EXPECT SCT CONVECTION
OVERNIGHT. WILL CONTINUE MENTION OF LIKELY POPS TO THE NORTH AND
CHANCE SOUTH...TAPERING OFF TO HIGH CHANCES OVERNIGHT. ANOTHER MUGGY
NIGHT WITH TEMPS IN THE MID TO UPPER 70S.
&&
.SHORT TERM /TUESDAY/...
AS OF 245 PM MON...FRONT WILL CONTINUE TO LINGER IN NE NC TUE.
WITH CONTINUED UNSTABLE ATMS AND SATURATED LOW LEVELS EXPECT
SCT/NUM SHOWERS AND TSTMS THROUGH THE DAY...WILL CONTINUE HIGH
CHANCE TO LIKELY POPS TUE. OVERALL AT THIS TIME WIDESPREAD SVR
THREAT LOOKS LOW WITH WIDESPREAD CLOUD COVER HELPING TO STABILIZE
ATMS...THOUGH CANNOT RULE OUT A STRONG TSTM DEVELOPING. TEMPS
MIGHT BE CHALLENGING DEPENDING ON THE AMT OF CLOUD COVER AND HOW
FAR SOUTH THE BOUNDARY SINKS...FOR NOW HAVE KEPT HIGHS 85-90.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
AS OF 145 PM MONDAY...NOT MUCH CHANGE IN OVERALL THINKING FOR THE
EXTENDED FORECAST PERIOD. BROAD UPPER TROUGH WILL LINGER IN THE
REGION THROUGH MIDWEEK AS AN EAST-WEST ORIENTED COLD FRONT WILL
DROP TO NEAR THE ALBEMARLE SOUND BEFORE DISSIPATING THURSDAY. THIS
FRONT...ALONG WITH EMBEDDED SHORTWAVES ALONG THE BASE OF THE 500
MB TROUGH AND A VERY MOIST ENVIRONMENT CHARACTERIZED BY
PRECIPITABLE WATER VALUES IN EXCESS OF 2 INCHES...WILL LEAD TO
WIDESPREAD SHOWERS AND EMBEDDED THUNDERSTORMS TUESDAY NIGHT INTO
THURSDAY. BASED ON MODEL QPF AND PRECIPITABLE WATER VALUES...THINK
THE HEAVIEST RAINFALL WILL OCCUR TUESDAY NIGHT INTO WEDNESDAY WITH
ANOTHER ROUND OF LOCALLY HEAVY RAINFALL POSSIBLE IN ASSOCIATION
WITH ANOTHER STRONG SHORTWAVE ON THURSDAY. WHILE HPC QPF VALUES
ARE QUITE HIGH...HAVE TONED DOWN A BIT AND HAVE A TOTAL QPF OF
ROUGHLY 2 TO 3 INCHES AREA-WIDE FOR THE PERIOD...ALTHOUGH LOCALLY
HEAVIER TOTALS ARE VERY POSSIBLE. HAVE POPS IN THE LIKELY RANGE
FROM TUESDAY NIGHT INTO THURSDAY FOR MOST AREAS. THE INCREASED
PRECIPITATION THREAT AND CLOUDINESS SHOULD HOLD MAX TEMPS IN THE
80S FOR WEDNESDAY AND THURSDAY. UPPER HEIGHTS START TO BUILD AGAIN
FRIDAY AS RIDGE BUILDS IN FROM THE ATLANTIC. TEMPERATURES WILL
RISE AGAIN INTO THE 90S BY FRIDAY AND SATURDAY WITH CONVECTION
BECOMING MORE LIMITED TO THE SEA BREEZE.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
SHORT TERM /THROUGH TUESDAY/...
AS OF 1 PM MON...SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED THIS
AFTERNOON AND TONIGHT WITH LOCALLY HEAVY RAIN...GUSTY WINDS...AND
POSSIBLE REDUCED CEILINGS AND VSBYS. TERMINALS PGV AND ISO WILL
HAVE A SLIGHTLY BETTER CHANCE FOR SHOWERS/STORMS DUE TO THE CLOSE
PROXIMITY OF A FRONTAL BOUNDARY EXPECTED TO LINGER NEAR THE
NORTHERN CWA. OVERALL EXPECT VFR CONDITIONS TO DOMINATE. GUIDANCE
CONTINUES TO HINT AT FOG/STRATUS FORMATION OVERNIGHT INTO EARLY
TUE MORNING. CONFIDENCE REMAINS LOW AT THIS TIME...BUT COULD SEE
REDUCED CIGS WITH SATURATED LOW LEVELS. SCATTERED SHOWERS AND TSTMS
WILL CONTINUE THROUGH TUE RESULTING IN POSSIBLE IFR CONDITIONS.
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
AS OF 145 PM MONDAY...LOOKS LIKE A WET PERIOD FOR TUESDAY NIGHT
THROUGH THURSDAY WITH WIDESPREAD MVFR AND POSSIBLY IFR IN HEAVIER
SHOWERS. WITH AN UPPER RIDGE BUILDING WEST FROM THE ATLANTIC...ANTICIPATE
IMPROVED CONDITIONS FRIDAY AND SATURDAY WITH MAINLY VFR EXCEPT FOR
THE USUAL LATE NIGHT STRATUS AND FOG.
&&
.MARINE...
SHORT TERM /THROUGH TONIGHT/...
AS OF 245 PM MON...LATEST OBS SHOW VARIABLE WINDS 5-15KT...SOUTH
OF HATTERAS SW AND NORTH OF HATTERAS NW-NE. EXTENDED SCA FOR
CENTRAL WATERS THROUGH 21Z AS SEAS CONTINUE TO HANG TOUGH AT
6-7FT WITH CONTINUED MODERATE SW FLOW. FRONTAL BOUNDARY ALONG THE
VA/NC BORDER WILL CONTINUE TO WREAK HAVOC WITH WIND DIRECTIONS
THROUGH THE PERIOD...MAINLY NORTH OF HATTERAS. MODELS NOT IN GREAT
AGREEMENT WITH OVERALL EVOLUTION OF FRONT...THOUGH THINK IT COULD
SINK AS FAR SOUTH AS OREGON INLET TONIGHT AND TUE. OVERALL TUE
EXPECT CONDITIONS TO REMAIN BELOW SCA LEVELS WITH SEAS SOUTH OF
OREGON INLET 3-5FT AND NORTH 2-4FT.
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
AS OF 150 PM MONDAY...THE LONG TERM PERIOD WILL BEGIN WITH SW
WINDS OF 15 GUSTING TO 20 KNOTS WITH SEAS IN THE 3 TO 4 FOOT
RANGE...HOVERING CLOSE TO 5 FEET IN THE MIDDLE WATERS ON TUESDAY
NIGHT INTO EARLY WEDNESDAY. FRONTAL BOUNDARY WILL MAKE IT AS FAR
SOUTH AS THE ALBEMARLE SOUND AREA BEFORE STALLING AND EVENTUALLY
DISSIPATING BY THURSDAY. ON THURSDAY INTO FRIDAY...WINDS WILL
AGAIN BECOME S/SE AS UPPER RIDGE BUILDS BACK WEST FROM THE
ATLANTIC. PER LATEST WAVEWATCH AND LOCAL SWAN GUIDANCE...SEAS
SHOULD RANGE FROM 2 TO 4 FEET WITH LOCALLY 5 FEET OVER THE MIDDLE
WATERS TUESDAY AND WEDNESDAY...THEN 2 TO 3 FEET FOR THURSDAY INTO
FRIDAY.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR AMZ152-
154.
&&
SYNOPSIS...CQD
NEAR TERM...CQD
SHORT TERM...CQD
LONG TERM...CTC
AVIATION...CQD/CTC
MARINE...CQD/CTCHAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 311 PM EDT MON JUL 9 2012 NCZ029-044>047-079>081-090>094-098-101915- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW- 311 PM EDT MON JUL 9 2012 ...SEVERE THUNDERSTORM WATCH 483 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND TONIGHT. ANY STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...HAIL AND HEAVY RAINFALL. A FEW AREAS COULD SEE HEAT INDEX VALUES AROUND 105 DEGREES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-103-104-101915- CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 311 PM EDT MON JUL 9 2012 ...SEVERE THUNDERSTORM WATCH 483 IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. SEVERE THUNDERSTORM WATCH. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND TONIGHT. ANY STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...HAIL AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
330 PM EDT MON JUL 9 2012
NCZ044-079-092030-
GREENE-PITT-
330 PM EDT MON JUL 9 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS PITT AND GREENE COUNTIES
THROUGH 430 PM EDT...
AT 330 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SNOW HILL...OR ABOUT 11 MILES SOUTH OF FARMVILLE...MOVING EAST AT 10
MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...LIZZIE...HOOKERTON...
MAURY...ORMONDSVILLE...ROUNDTREE...WINTERVILLE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
HAZARDS INCLUDE...
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3554 7776 3558 7734 3534 7734 3533 7736
3535 7742 3537 7745 3543 7748 3541 7749
3542 7752 3538 7757 3538 7761 3535 7767
3538 7770 3537 7775
TIME...MOT...LOC 1930Z 270DEG 7KT 3545 7764
11SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
333 PM EDT MON JUL 9 2012
NCZ093-094-092030-
CRAVEN-PAMLICO-
333 PM EDT MON JUL 9 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS SOUTHERN PAMLICO AND
SOUTHERN CRAVEN COUNTIES THROUGH 430 PM EDT...
AT 333 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS OVER MINNESOTT BEACH...OR ABOUT OVER HAVELOCK...MOVING
EAST AT 10 MPH.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
BOATERS ON THE OPEN WATER AND THOSE CAMPING OUTDOORS ARE ESPECIALLY
VULNERABLE TO THE DANGERS OF LIGHTNING. BOATERS SHOULD SEEK SAFE
HARBOR. THOSE CAMPING SHOULD TAKE SHELTER IN A NEARBY BUILDING OR
VEHICLE.
&&
LAT...LON 3487 7696 3497 7692 3495 7688 3495 7681
3496 7680 3502 7689 3501 7670 3500 7671
3497 7679 3495 7681 3492 7676 3493 7673
3496 7671 3496 7670 3487 7669
TIME...MOT...LOC 1933Z 275DEG 7KT 3496 7684
8PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
336 PM EDT MON JUL 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND GST 3 E CHERRY POINT 34.92N 76.83W
07/09/2012 M54 MPH CRAVEN NC COUNTY OFFICIAL
MEASURED AT CHERRY BRANCH FERRY
&&
EVENT NUMBER MHX1200280
TLSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
347 PM EDT MON JUL 9 2012
NCZ092>094-092045-
CRAVEN-JONES-PAMLICO-
347 PM EDT MON JUL 9 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS PAMLICO...CRAVEN AND JONES
COUNTIES THROUGH 445 PM EDT...
AT 347 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GREAT LAKE...OR ABOUT 12 MILES WEST OF HAVELOCK...MOVING NORTHEAST AT
15 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...GREAT LAKE......
CATFISH LAKE...ELLIS LAKE...LONG LAKE......LITTLE LAKE...CROATAN.....
.RIVERDALE...NEUSE FOREST...CHERRY POINT AIR STATION......HAVELOCK.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3482 7720 3483 7718 3487 7722 3503 7698
3495 7688 3497 7684 3505 7695 3513 7682
3500 7673 3497 7677 3497 7683 3495 7686
3492 7676 3496 7671 3491 7666 3485 7679
3484 7688 3478 7717
TIME...MOT...LOC 1947Z 239DEG 12KT 3484 7708
8SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
425 PM EDT MON JUL 9 2012
NCZ046-081-092130-
MAINLAND HYDE-TYRRELL-
425 PM EDT MON JUL 9 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS MAINLAND HYDE AND TYRRELL
COUNTIES THROUGH 530 PM EDT...
AT 425 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM SCRANTON TO 7 MILES
SOUTHWEST OF GULL ROCK...OR ALONG A LINE EXTENDING FROM 10 MILES
NORTH OF SWANQUARTER TO 11 MILES SOUTHEAST OF SWANQUARTER...MOVING
NORTHEAST AT 15 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...HYDELAND...ALLIGATOR
LAKE......NEW HOLLAND...CENTER OF LAKE MATTAMUSKEET......GULL ROCK...
KILKENNY......NEBRASKA...MIDDLETOWN...ENGELHARD.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3551 7596 3549 7595 3548 7599 3541 7601
3541 7606 3536 7605 3535 7613 3532 7615
3534 7617 3534 7622 3536 7625 3530 7626
3551 7649 3556 7647 3558 7650 3578 7605
3566 7604 3567 7591 3563 7588 3557 7587
TIME...MOT...LOC 2025Z 242DEG 15KT 3554 7636 3533 7614
8SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
439 PM EDT MON JUL 9 2012
NCZ079-092145-
GREENE-
439 PM EDT MON JUL 9 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS GREENE COUNTY THROUGH 545
PM EDT...
AT 440 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SNOW HILL...OR ABOUT 10 MILES NORTH OF KINSTON...MOVING EAST AT 5
MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...HOOKERTON......
LIZZIE...MAURY...ORMONDSVILLE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
HAZARDS INCLUDE...
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3555 7758 3553 7756 3551 7751 3550 7751
3543 7748 3541 7749 3542 7752 3538 7757
3538 7761 3535 7764 3535 7767 3538 7770
3537 7781 3548 7783
TIME...MOT...LOC 2040Z 258DEG 6KT 3542 7764
11The Morehead City radar (KMHX), 85 km away, was scanning. The volume nearest the first event began at 20:41 UTC.
4 thunderstorm wind, 1 hail. Local standard time, as filed.
Public reported quarter size hail southeast of Ayden.
Large tree limbs blown down south of Ayden.
Tree blown down along Gum Swamp Road southeast of Ayden.
Several large tree limbs blown down on Market Street in Washington.
Several large tree limbs blown down on Highway 32 northeast of Washington.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2012Every state in 2012This day in weather historyWarnings in North Carolina, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 386292, 386293, 386294, 386295, 386298.